Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 82, NWS Milwaukee, WI

October 31, 2012

NWS Milwaukee, WI issued this small craft advisory at Oct 31, 2012, 4:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 4:00 AM CDT (09:00 UTC)
Expired
Nov 1, 2012, 9:46 AM CDT
In force
30 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WHUS73 KMKX 310900
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CDT WED OCT 31 2012

...WINDS WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS INTO
THURSDAY...

.WHILE THE TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS RELAXING
A BIT AS THE STRONG LOW PRESSURE TO THE EAST SLOWLY FILLS...
NORTHWEST WINDS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS INTO
THURSDAY. THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM CDT.

LMZ643>646-311700-
/O.EXP.KMKX.GL.W.0016.000000T0000Z-121031T0900Z/
/O.NEW.KMKX.SC.Y.0082.121031T0900Z-121102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CDT WED OCT 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...
...GALE WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT
THURSDAY. THE GALE WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TODAY...EASING TO 10 TO 20 WITH GUSTS TO 25 KNOTS TONIGHT 
  INTO THURSDAY.

* WAVES: 4 TO 8 FEET ALONG SHORE AND 8 TO 14 FEET TOWARD OPEN
  WATERS. WAVES WILL GRADUALLY DIMINISH TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
5 follow-up statements
325 
WHUS73 KMKX 311408
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 AM CDT WED OCT 31 2012

...WINDS WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS INTO
THURSDAY...

.WHILE THE TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS RELAXING
A BIT AS THE STRONG LOW PRESSURE TO THE EAST SLOWLY FILLS...
NORTHWEST WINDS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS
TODAY...WITH HIGHER WAVES LINGERING INTO THURSDAY.

LMZ643>646-312215-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-121102T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
908 AM CDT WED OCT 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY.

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...
  EASING TO 10 TO 20 KNOTS TONIGHT INTO THURSDAY.

* WAVES: 4 TO 8 FEET ALONG SHORE AND 8 TO 14 FEET TOWARD OPEN
  WATERS. WAVES WILL GRADUALLY DIMINISH TODAY THROUGH TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
468 
WHUS73 KMKX 312027
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT WED OCT 31 2012

...HIGHER WAVES LINGERING INTO THURSDAY...

.A FEW GUSTS TO SMALL CRAFT ADVISORY LEVELS MAY LINGER INTO THE
EVENING...BUT OTHERWISE WINDS SHOULD FALL BELOW CRITERIA. THOUGH
WAVES WILL BE SLOWLY SUBSIDING THROUGH TOMORROW...HIGHER WAVES
WILL LINGER...PARTICULARLY TOWARD OPEN WATERS.

LMZ643>646-010430-
/O.EXT.KMKX.SC.Y.0082.000000T0000Z-121101T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 PM CDT WED OCT 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT
THURSDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...WITH A FEW GUSTS TO 25 KNOTS
  LATE THIS AFTERNOON AND EVENING.

* WAVES: 3 TO 5 FEET ALONG SHORE AND 6 TO 9 FEET TOWARD OPEN
  WATERS THIS EVENING...GRADUALLY DIMINISHING TONIGHT AND
  TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
011 
WHUS73 KMKX 010214
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CDT WED OCT 31 2012

...HIGHER WAVES LINGERING INTO THURSDAY...

.WAVES WILL REMAIN ELEVATED ON LAKE MICHIGAN THROUGH THURSDAY
UNDER A NORTHWEST WIND OF 10 TO 20 KNOTS THAT WILL BE SLOWLY
SUBSIDING. THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. 

LMZ643>646-011015-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-121101T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 PM CDT WED OCT 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY.

* WINDS: NORTHWEST 10 TO 20 KNOTS. 

* WAVES: 3 TO 5 FEET ALONG SHORE AND 5 TO 7 FEET TOWARD OPEN
  WATERS...GRADUALLY DIMINISHING TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
922 
WHUS73 KMKX 010826
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 AM CDT THU NOV 1 2012

...HIGHER WAVES LINGERING INTO THIS AFTERNOON...

.WAVES WILL REMAIN ELEVATED ON LAKE MICHIGAN INTO THIS AFTERNOON UNDER
A NORTHWEST WIND OF 10 TO 20 KNOTS THAT WILL BE SLOWLY SUBSIDING.
THE HIGHEST WAVES WILL BE TOWARD OPEN WATER.

LMZ643>646-011630-
/O.CON.KMKX.SC.Y.0082.000000T0000Z-121101T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 AM CDT THU NOV 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS: NORTHWEST 10 TO 20 KNOTS. A FEW GUSTS TO 25 KNOTS THIS MORNING.

* WAVES: 2 TO 4 FEET ALONG SHORE AND 4 TO 6 FEET TOWARD OPEN WATER...GRADUALLY
  DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
615 
WHUS73 KMKX 011446
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 AM CDT THU NOV 1 2012

...WAVES CONTINUE TO SUBSIDE...

.LIGHTER OFFSHORE WINDS HAVE ALLOWED WAVES TO CONTINUE TO SUBSIDE
ACROSS THE NEARSHORE WATERS. WINDS WILL PICK UP A LITTLE THIS
AFTERNOON...BUT GUSTS ARE NOT EXPECTED TO REACH SMALL CRAFT
ADVISORY LEVELS. THE CONTINUED OFFSHORE NATURE OF THE WINDS WILL
KEEP WAVE HEIGHTS IN CHECK AS WELL. THUS THE SMALL CRAFT ADVISORY
IS BEING CANCELLED.

LMZ643>646-011600-
/O.CAN.KMKX.SC.Y.0082.000000T0000Z-121101T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 AM CDT THU NOV 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES ARE BELOW SMALL CRAFT ADVISORY LEVELS AND WILL
REMAIN SO THROUGH THE DAY.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:34 AM CDT, 26 minutes earlier.

Area forecast discussion, Oct 31, 3:34 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CDT WED OCT 31 2012

.SHORT TERM...

TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...HIGH

EASTERN WISCONSIN WILL REMAIN UNDER THE MID-HIGH LEVEL CLOUD SHIELD
WITHIN THE CYCLONIC CIRCULATION AROUND THE DEEP LOW THAT WAS SANDY
THIS MORNING...WITH CLOUDS DECREASING THIS AFTERNOON AS THE LOW
BEGINS TO SLOWLY WEAKEN AND LIFT NORTH ACROSS THE EASTERN GREAT
LAKES. MOSTLY SUNNY SKIES AND 925 MB TEMPERATURES AROUND +2C WILL
ALLOW UPPER 40 HIGHS IN THE WEST WITH MID 40S EAST.

TEMPS WILL COOL THIS EVENING WITH BRIEF...WEAK SHORT WAVE RIDGING
BRINGING GENERALLY CLEAR SKIES AND DECOUPLING WINDS TO START...WITH
MID-HIGH CLOUDS INCREASING IN THE WEST AFTER 06Z AS THAT AREA IS
BRUSHED BY WEAK THERMAL RIDGE AHEAD OF VORT MAX CROSSING SRN CANADA.

THURSDAY THROUGH FRIDAY...FORECAST CONFIDENCE HIGH.

SURFACE HIGH PRESSURE WILL WEDGE INTO SOUTHERN WISCONSIN BETWEEN A
LONGWAVE TROUGH OVER THE NORTHEAST AND ANOTHER TROUGH DIGGING INTO
THE NORTHERN PLAINS FROM THE PACIFIC NORTHWEST. COLD NORTHWEST FLOW
WILL KEEP TEMPS A LITTLE BELOW NORMAL THROUGH THE END OF THE WEEK IN
SOUTHERN WI. SUNSHINE ON THURSDAY SHOULD ALLOW US TO REACH 50 IN A
FEW AREAS.

SURFACE WINDS SHOULD BECOME NORTHEASTERLY ON FRIDAY. WEAK WARM AIR
ADVECTION MOVING INTO SOUTHWEST WI COULD BRING SOME INCREASING
CLOUDS IN THE AFTERNOON.

.LONG TERM...

FRIDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

ISENTROPIC LIFT AND WARM AIR ADVECTION AHEAD OF LOW PRESSURE
APPROACHING FROM THE NORTHERN PLAINS WILL BRING INCREASING CHANCES
FOR LIGHT PRECIP TO SPREAD ACROSS SOUTHERN WI THIS WEEKEND. GFS AND
ECMWF ARE CONSISTENT IN SPREADING THE INITIAL SWATH ACROSS THE AREA
FRIDAY NIGHT INTO SATURDAY MORNING. THEN THE UPPER LOW IS FORECAST
TO CLOSE OFF AND MEANDER ACROSS MN AND WI SATURDAY AND SUNDAY...THEN
MOVE OFF TO THE EASTERN GREAT LAKES AREA ON MONDAY.

ITS THAT TIME OF YEAR WHERE PRECIP TYPE BECOMES A FORECAST
CHALLENGE. MODELS SHOW A TIME PERIOD EARLY SATURDAY MORNING WHEN
850MB AND 925MB TEMPS WILL BE BELOW FREEZING. SURFACE TEMPS SHOULD
DROP TO AROUND FREEZING...BUT MAY BE TEMPERED BY THE CLOUD
COVER...SO PRECIP COULD FALL AS SNOW OR RAIN. MODELS ARE PAINTING
0.05 TO 0.15 INCHES OF LIQUID OVER A 6 TO 12 HOUR PERIOD. AT THIS
TIME...NOT EXPECTING SNOW ACCUMULATION DUE TO WARM GROUND.

THERE COULD BE SOME LIGHT PRECIP IN THE FORM OF RAIN OR SNOW INLAND
FROM LAKE MICHIGAN THROUGH SUNDAY AS THE UPPER LOW MOVES THROUGH.

HIGH PRESSURE WILL MOVE BACK INTO THE WESTERN GREAT LAKES REGION ON
MONDAY SO DRY WEATHER WILL RETURN WITH UPPER 40S AS HIGHS ONCE
AGAIN. ANOTHER UPPER LOW WILL SWING ACROSS TO OUR NORTH AND THE
LATEST 00Z ECMWF NOW SHOWS A CHANCE FOR RAIN WITH THAT SYSTEM WHILE
THE GFS KEEPS US DRY. TEMPS WILL BE WARMING INTO THE LOWER 50S FOR
TUESDAY AHEAD OF THIS SYSTEM.

&&

.AVIATION/12Z TAFS/...
NORTH-NORTHWEST WINDS HAVE ADVECTED DRIER AIR RIGHT UP TO THE
LAKESHORE AND KEPT BETTER LOW-LEVEL MOISTURE JUST OFF TO THE
EAST...SO MVFR CLOUD DECK ON MODEL FORECAST SOUNDINGS AT EASTERN TAF
SITES HAS NOT OCCURRED. WILL KEEP VFR CIGS AND VSBYS AT ALL TAF
SITES THROUGH THE FORECAST. WILL STILL SEE GUSTY WINDS THROUGH THE
DAYLIGHT HOURS TODAY WITH MIXING UP TO 925 MB WINDS BRINGING GUSTS
AROUND 20KTS TO KMSN AND 25KTS AT EASTERN TAF SITES.

&&

.MARINE...
WINDS HAVE EASED ENOUGH TO ALLOW GALE WARNING TO END AT 09Z...WITH A
SMALL CRAFT ADVISORY GOING INTO EFFECT. WHILE OFFSHORE NORTHWESTERLY
WINDS ARE CURRENTLY EVEN BELOW SMALL CRAFT CRITERIA AT SHORE OB
SITES...THE MID-LAKE BUOY IS STILL GUSTING INTO THE LOW 30 KNOT
RANGE IN BETTER MIXED BOUNDARY LAYER OVER THE LAKE WHICH BETTER
REFLECTS WIND CONDITIONS AWAY FROM THE BEACHES. EXPECT SHORE OB SITE
WINDS TO PICK UP WITH DAYTIME MIXING...WITH THE POTENTIAL OF 25 KNOT
GUSTS THROUGH TONIGHT. OFFSHORE FLOW WILL KEEP WAVES AT CRITERIA OUT
TOWARD OPEN WATER INTO THURSDAY MORNING...THEN SUBSIDE BY END OF THE
AFTERNOON...IF NOT EARLIER. WILL HAVE SMALL CRAFT END AT 00Z FRIDAY
FOR NOW...BUT COULD END EARLIER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
THURSDAY THROUGH TUESDAY...MRC
Hazardous weather outlook, Oct 30, 2:47 PM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT TUE OCT 30 2012

WIZ046-047-051-052-056>060-062>072-312000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
247 PM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-311945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
242 PM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES WILL CONTINUE TO
PRODUCE VERY WINDY CONDITIONS OVER LAKE MICHIGAN. NORTHERLY GALE
FORCE GUSTS OF 35 TO 40 KNOTS ARE EXPECTED...WITH WAVE HEIGHTS OF
8 TO 14 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. A
GALE WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A LINGERING PRESSURE GRADIENT OVER LAKE MICHIGAN WILL CONTINUE TO
PRODUCE WINDS AND WAVES AT SMALL CRAFT ADVISORY LEVELS WEDNESDAY
INTO WEDNESDAY NIGHT.

WWW.WEATHER.GOV/MKX

MBK

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.